Ask a doctor

Is this the cause & effect of stopping and abruptly stopping Accutane? (photos)

As a teenager I never had a problem with acne. At age 20 it started showing up & now, at 24yrs old my acne is worse than ever. At first I didn't really do anything about it. Roughly 3 years ago, I saw dermatologist who put me on antibiotics and Epiduo. These didn't work. I found a new Derm and he assured me Accutane would fix this (I was given a topical also.) I was on it for a month (Nov. '13) and missed my last 2 appointments. I plan on seeing him next week to be put back on Accutane.

Doctor Answers (1)

Accutane takes a commitment

+2
If you cannot commit to being on Accutane and showing up for your appointments, don't do it. Especially for females: you have to do a negative pregnancy test, and then wait 30 days for a prescription again. Every single time you miss a window or don't follow the iPledge protocol. If you cannot commit to being in the program, don't do it. While I would say it would be the best option for treating your acne, it's not going to work at all if you don't show up for your appointments and don't take the medication daily. At this point, you are basically starting over and wasted that month of taking the medication in November. You need daily medication and monthly appointments. If you cannot do this, don't waste your time or your doctor's time.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."


Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.